Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 196, NWS St. Louis, MO

October 10, 2009Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 10, 2009, 9:37 AM CDT for Lincoln County, Missouri. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2009, 9:37 AM CDT (14:37 UTC)
Expired
Oct 11, 2009, 11:49 AM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Old Monroe (OMNM7).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 101437
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CDT SAT OCT 10 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  
     CUIVRE RIVER AT ...OLD MONROE


PRECAUTIONARY/PREPAREDNESS ACTIONS...


.THIS FLOOD WARNING IS A RESULT OF THE MOST RECENT HEAVY RAINFALL 
EVENT. WATER CONTINUES TO DRAIN INTO THE RIVER AT THAT POINT FROM 
SURROUNDING FIELDS AND FARMLAND.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/


&&

MOC113-111437-
/O.NEW.KLSX.FL.W.0196.091010T1437Z-091012T1350Z/
/OMNM7.1.ER.091010T1237Z.091010T1800Z.091011T0150Z.NO/
937 AM CDT SAT OCT 10 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER AT OLD MONROE.
* FROM SATURDAY MORNING INTO SATURDAY EVENING.
* AT 9:15 AM SATURDAY THE STAGE WAS 24.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 24.8 FEET THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM. MINOR FLOODING 
  BEGINS.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/11  10/12  10/13  10/14  10/15

CUIVRE RIVER
  OLD MONROE       24   24.20      20.7   15.8   13.9   13.1   12.4
2 follow-up statements
000 
WGUS83 KLSX 110108
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT SAT OCT 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...


  CUIVRE RIVER AT OLD MONROE


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-120108-
/O.EXT.KLSX.FL.W.0196.000000T0000Z-091012T1800Z/
/OMNM7.1.ER.091010T1237Z.091010T2300Z.091011T0600Z.NO/
808 PM CDT SAT OCT 10 2009

...THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER AT OLD MONROE
* UNTIL SUNDAY MORNING.
* AT 6 PM SATURDAY THE STAGE WAS 24.8 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER CRESTED THIS AFTERNOON NEAR 25 FEET.  THE 
  RIVER IS FORECAST TO CONTINUE FALLING AND SHOULD FALL BELOW FLOOD 
  STAGE OVERNIGHT.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.  MINOR FLOODING 
  BEGINS.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/11  10/12  10/13  10/14  10/15

CUIVRE RIVER
  OLD MONROE        24   24.80     21.9   16.2   13.7   12.2   11.4
000 
WGUS83 KLSX 111649
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CDT SUN OCT 11 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...

 
  CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT 
AT OLD MONROE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-111719-
/O.CAN.KLSX.FL.W.0196.000000T0000Z-091012T1800Z/
/OMNM7.1.ER.091010T1237Z.091010T2300Z.091011T0327Z.NO/
1149 AM CDT SUN OCT 11 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER AT OLD MONROE.
* AT 11:18 AM SUNDAY THE STAGE WAS 21.7 FEET. 
* FELL BELOW FLOOD STAGE AT 10:27 PM SATURDAY.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.5 FEET BY MONDAY
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/12  10/13  10/14  10/15  10/16

CUIVRE RIVER
  OLD MONROE       24   21.70      16.5   14.9   13.9   13.4   13.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 10, 7:09 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 10, 7:09 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
709 AM CDT SAT OCT 10 2009

.DISCUSSION...
/337 AM CDT SAT OCT 10 2009/

NEXT COLD FRONT PLOWING SOUTHEAST ACROSS THE PLAINS AND INTO THE
MIDWEST THIS MORNING WITH GUSTY NORTHWEST WINDS...FALLING
TEMPERATURES...AND LIGHT SNOW IN ITS WAKE. MAIN FORECAST QUANDARY FOR
THIS MORNINGS FORECAST IS JUST HOW LOW TO GO ON TEMPERATURES.

HAVE TIMED THE COLD FRONT INTO FAR NORTHWEST COUNTIES OF THE CWA
JUST AFTER 7 AM...COLUMBIA/JEFFERSON CITY AREA AROUND 10 AM...ST.
LOUIS METRO AROUND 1 PM...AND CLEARING THE CWA AROUND 4 PM THIS
AFTERNOON. MODELS ARE HAVING TROUBLE LATCHING ONTO THIS FIRST TRUE
COLD AIR MASS AND 1036MB HIGH. 4MB PRESSURE RISES TELL ME THIS FRONT
IS NOT GOING TO HOLD UP ACROSS THE CWA LIKE THE MODELS ARE TRYING TO
DEPICT. THEREFORE THIS FORECAST IS HIGHLY BASED ON UPSTREAM
OBSERVATIONS RATHER THAN MODEL OUTPUT WITH A CLASSIC COLD
FROPA.

PURE ADVECTIVE PROCESSES WILL ALLOW FREEZING TEMPERATURES
TO REACH MUCH OF THE CWA TONIGHT...WITH TEMPERATURES FALLING AT OR
BELOW THAT MAGICAL 28 DEGREE HARD FREEZE THRESHOLD ACROSS THE
NORTHWESTERN HALF OF THE CWA. HAVE HOISTED A FREEZE WARNING FOR
THIS AREA. DAYSHIFT WILL NEED TO CLOSELY MONITOR UPSTREAM
OBSERVATIONS FOR THE NEED TO EXPAND THE FREEZE WARNING FURTHER
SOUTH AND EAST.

NOTE...DUE TO THE EXPECTED WIND AND CLOUD COVER HAVE LEFT FROST OUT
OF THE FORECAST AS RADIATIONAL COOLING CONDITIONS WILL LIKELY NOT
EXIST.

WITH VERY COLD START AND CLOUDS ON SUNDAY...HAVE UNDERCUT MET/MAV
GUIDANCE WITH HIGHS STRUGGLING TO GET BACK INTO THE 50S.

BELIEVE IT OR NOT...WARM ADVECTION WILL BEGIN SUNDAY NIGHT INTO
MONDAY AHEAD OF ANOTHER SHORTWAVE AND COLD FRONT...WITH THE CHANCE
OF RAIN DEVELOPING ON MONDAY AS MODEL GUIDANCE INSISTS ON AN AREA OF
MOISTURE CONVERGENCE ON NOSE OF VEERING LOW LEVEL JET MOVING ACROSS
THE CWA. HAVE ONCE AGAIN UNDERCUT MAV/MET TEMPERATURE GUIDANCE AS
CLOUD COVER AND PRECIPITATION WILL LIKELY LIMIT DIURNAL TEMPERATURE
CURVE.

NO SIGNIFICANT CHANGES MADE PAST MONDAY.

CVKING

&&

.AVIATION...
/626 AM CDT SAT OCT 10 2009/

FOR THE 12Z TAFS...DENSE FOG WAS AFFECTING STL THIS MORNING WITH
A REMARKABLE VSBY DROP FM 7SM TO 1/8SM NOTED AT 1030Z. AFTER
DISCUSSION WITH STL AIRPORT OBSERVER AND VIEWING METRO AREA
WEBCAMS...APPEARS THAT THE DENSE FOG IS LIMITED TO RIVER VALLEYS
AND HAS ADVECTED INTO STL BY SLIGHT NLY WIND COMPONENT RATHER
THAN FORMING AT STL BY ADVECTIVE PROCESSES ALONE. FOG AT STL/SUS
WILL BEGIN LIFTING SHORTLY AFTER SUNRISE. NEXT CONCERN IS SHALLOW
YET SPEEDY CDFNT MOVING SEWD THROUGH THE PLAINS THIS MORNING WITH
FROPA EXPECTED AT UIN BY 16Z...COU BY 17Z...AND STL/SUS BY AROUND
19Z. WINDS WILL TURN NNWLY BEHIND THE FNT WITH GUSTS UP TO 20 MPH.
MODELS ARE NOT HANDLING THE SPEED OF THIS FRONT VERY
WELL...THEREFORE RELIED HEAVILY ON UPSTREAM OBS AND EXTRAPOLATION
FOR THIS FCST.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-MONROE-OSAGE-PIKE-
     RALLS-SHELBY.

     FREEZE WARNING FROM 4 AM TO 8 AM CDT SUNDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-MONROE-OSAGE-PIKE-
     RALLS-SHELBY.

IL...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR ADAMS IL-BROWN IL-
     PIKE IL.

     FREEZE WARNING FROM 4 AM TO 8 AM CDT SUNDAY FOR ADAMS IL-BROWN
     IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Oct 10, 5:00 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT SAT OCT 10 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
500 AM CDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A HARD FREEZE IS EXPECTED TONIGHT ACROSS PORTIONS OF CENTRAL AND
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WHERE LOWS WILL DIP
INTO THE MIDDLE AND UPPER 20S. FOR FURTHER INFORMATION...PLEASE
REFER TO THE WARNING PRODUCT.

FLOODING WILL CONTINUE TO OCCUR ON SMALLER STREAMS AND CREEKS AS
THE RAINFALL FROM THE PAST 2 DAYS CONTINUES TO RUN OFF.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 7:00 PM CDTAreal Flood WarningLSXBoone, Callaway, Cole, Franklin, Gasconade, Moniteau and 3 more18 hr
Oct 9, 8:37 PM CDTRiver Flood WarningLSXFranklin, Warren14 hr
Oct 10, 3:55 AM CDTFreeze WarningLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 9 more23 hr
Oct 10, 1:00 PM CDTAreal Flood WarningLSXMontgomery24 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.